Alert archive / Idaho / Freeze Warnings in 2012

Freeze Warning 8, NWS Pocatello, ID

October 2, 2012

NWS Pocatello, ID issued this freeze warning at Oct 2, 2012, 1:49 PM MDT. It took effect at Oct 4, 2012, 1:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2012, 1:49 PM MDT (19:49 UTC)
In effect from
Oct 4, 2012, 1:00 AM MDT
Expired
Oct 4, 2012, 9:00 AM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS75 KPIH 021949
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
149 PM MDT TUE OCT 2 2012

IDZ017-020-021-031100-
/O.UPG.KPIH.FZ.A.0004.121004T0700Z-121004T1500Z/
/O.NEW.KPIH.FZ.W.0008.121004T0700Z-121004T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
149 PM MDT TUE OCT 2 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...18 TO 28 ACROSS MOST OF THE SNAKE PLAIN. LOWS IN
  THE MAGIC VALLEY WILL ARE FORECAST TO BE 28 TO 32.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... 
  IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT AND THE 
  INL COMPLEX. 

* IMPACTS...OVERNIGHT LOWS COULD BE COLD ENOUGH TO KILL OFF 
  CROPS AND SENSITIVE VEGETATION. A HARD AND SEASON ENDING 
  FREEZE IS QUITE POSSIBLE ACROSS MOST OF THE SNAKE PLAIN EXCEPT 
  FOR THE MAGIC VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
980 
WWUS75 KPIH 030831
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
231 AM MDT WED OCT 3 2012

IDZ017-020-021-032100-
/O.CON.KPIH.FZ.W.0008.121004T0700Z-121004T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
231 AM MDT WED OCT 3 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT
THURSDAY. 

* TEMPERATURES...18 TO 28 ACROSS MOST OF THE SNAKE PLAIN. LOWS IN
  THE MAGIC VALLEY WILL BE 28 TO 32.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... 
  IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT AND THE 
  INL COMPLEX. 

* IMPACTS...OVERNIGHT LOWS WILL BE COLD ENOUGH TO KILL OFF CROPS
  AND SENSITIVE VEGETATION. A HARD AND SEASON ENDING FREEZE IS
  LIKELY ACROSS MOST OF THE SNAKE PLAIN EXCEPT FOR THE MAGIC
  VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
671 
WWUS75 KPIH 032008
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT WED OCT 3 2012

IDZ017-020-021-041100-
/O.CON.KPIH.FZ.W.0008.121004T0700Z-121004T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
208 PM MDT WED OCT 3 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT
THURSDAY. 

* TEMPERATURES...LOWS 18 TO 28 ACROSS MOST OF THE SNAKE PLAIN.
  LOWS IN THE MAGIC VALLEY WILL BE 28 TO 32.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... 
  IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT AND THE 
  INL COMPLEX. 

* IMPACTS...OVERNIGHT LOWS WILL BE COLD ENOUGH TO KILL OFF CROPS 
  AND SENSITIVE VEGETATION. A HARD AND SEASON ENDING FREEZE IS 
  LIKELY ACROSS MOST OF THE SNAKE PLAIN EXCEPT FOR THE MAGIC 
  VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
635 
WWUS75 KPIH 040808
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
208 AM MDT THU OCT 4 2012

IDZ017-020-021-041500-
/O.CON.KPIH.FZ.W.0008.000000T0000Z-121004T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
208 AM MDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURES...20 TO 28 ACROSS THE UPPER HALF OF THE SNAKE
  PLAIN...WITH 28 TO 32 ACROSS PORTIONS OF THE LOWER PLAIN AND
  MAGIC VALLEY.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... 
  IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT AND THE 
  INL COMPLEX. 

* IMPACTS...OVERNIGHT LOWS WILL BE COLD ENOUGH TO KILL OFF CROPS
  AND SENSITIVE VEGETATION. A HARD AND SEASON ENDING FREEZE IS
  LIKELY ACROSS THE UPPER HALF OF THE SNAKE PLAIN WITH ISOLATED
  POCKETS OF SIMILAR CONDITIONS FOR THE REST OF THE PLAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Oct 2, 1:48 PM MDT, 1 minute earlier.

Area forecast discussion, Oct 2, 1:48 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
148 PM MDT TUE OCT 2 2012

.DISCUSSION...WV SAT IMAGERY SHOWS SHORTWAVE DROPPING THROUGH
PACNW HELPING TO CARVE TROUGH OVER THE REGION. SURFACE FRONT
DRAPED ACROSS PANHANDLE SAGGING SOUTH WITH THE SHORTWAVE. SURFACE
GRADIENT HAS ALREADY INCREASED WITH WINDS WINDY THROUGH THE SNAKE
PLAIN AND AT HIGHER ELEVATIONS THIS AFTERNOON. COLD FRONT PROGGED
TO SAG THROUGH THE FORECAST AREA OVERNIGHT WITH MAIN COLD POCKET
LAGGING SOMEWHAT AND SLIDING INTO THE REGION DURING THE DAY
WEDNESDAY. WINDS COULD STAY BREEZY THROUGH THE MAGIC VALLEY
OVERNIGHT BUT STRONGEST WINDS LIKELY TO STAY ON THE WESTERN SIDE
OF IDAHO WHERE VALLEY BETTER ALIGNS WITH UPPER FLOW. NORTHERLY
GRADIENT SETS IN WEDNESDAY BEHIND FRONT WHICH MAY HELP TO AMPLIFY
COLD POOL SPILLAGE OVER THE DIVIDE INTO EASTERN IDAHO. COLDEST
TEMPS SO FAR OF THE SEASON WILL ARRIVE WEDNESDAY MORNING. HARD
FREEZE STILL EXPECTED DESPITE SIGNIFICANT DIFFERENCES IN MODEL
GUIDANCE. GFS SIGNIFICANTLY WARMER THAN NAM BUT BLEND AND TREND
KEEPS VALLEY TEMPS BELOW 28 AND SHOULD BE NEAR OR BELOW RECORD
LOWS. WILL UPDATE FREEZE WATCH TO FREEZE WARNING AND MAINTAIN
SPECIAL WEATHER STATEMENT OVER REMAINDER OF FORECAST AREA TO
HIGHLIGHT COLD TEMPS.

FOR THURSDAY AND BEYOND MODELS REMAIN IN REMARKABLE AGREEMENT
CONSIDERING AMPLIFICATION OF PATTERN. BLOCKING PATTERN REMAINS
OVER EASTERN PACIFIC FOR THURSDAY THROUGH TUESDAY. UPPER LOW AT
SOUTH END OF BLOCK GRADUALLY STRENGTHENS AND SHIFTS EAST INTO
CALIFORNIA. NORTHERN HIGH WEAKENS SLIGHTLY AND SHIFTS EAST TOWARD
BC CANADA COAST. EASTERN IDAHO REMAINS UNDER CONTINENTIAL COLD
NORTHERLY FLOW WHICH WILL KEEP TEMPS BELOW NORMAL BUT DRY. MADE
FEW ADJUSTMENTS TO CURRENT FORECAST. DMH

&&

.AVIATION...15 TO 25 KNOT SUSTAINED WINDS SHOULD PERSIST AT PIH AND
IDA THROUGH EARLY EVENING AND GRADUALLY DIMINISH AFTER 03Z.  10 TO
20 KNOT WINDS EXPECTED AT BYI AND SUN.  WILL HAVE GUSTS IN THE 25 TO
35 KNOT RANGE AT PIH AND IDA.  VFR CONDITIONS WILL BE WIDESPREAD AT
TAF SITES WITH WINDS NOT AS STRONG WEDNESDAY AND IN A MORE NORTHERLY
DIRECTION AS THE COLD AIR FILTERS SOUTH.
GK

&&

.FIRE WEATHER...WINDS INCREASING THIS AFTERNOON WITH A COUPLE
LOCATIONS REPORTING BELOW 15 PERCENT HUMIDITY.  RED FLAG WARNINGS
REMAIN IN EFFECT FOR ZONES 409...410...412...AND 413.  SHOULD HAVE A
FEW MORE HOURS OF 25 TO 35 MPH GUSTS AND WILL LEAVE THE WARNINGS
OUT.  OTHER ZONES WILL ALSO HAVE GUSTY WINDS CONTINUING THROUGH 9 PM
AS WELL.   STRONG SECONDARY COLD FRONT DROPS SOUTH TONIGHT AND WINDS
WILL BEGIN TO SHIFT TO A MORE NORTHERLY DIRECTION.  WILL HAVE
SIGNIFICANTLY COLDER TEMPERATURES ON WEDNESDAY AS MUCH AS 20 DEGREES
COLDER THAN TODAY.  HUMIDITY WILL BE MUCH HIGHER AS WELL ON
WEDNESDAY.  STRONGEST WINDS WILL BE IN THE SOUTHERN ZONES IN 412 AND
413 BUT SHOULD BE WEAKER THAN TODAY.  EXPECT CONTINUED COOL AND DRY
WEATHER THURSDAY THROUGH THE WEEKEND.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
IDZ017-020-021.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING IDZ409-410-412-413.

&&
Hazardous weather outlook, Oct 2, 3:26 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
326 AM MDT TUE OCT 2 2012

IDZ017>025-031-032-030930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
326 AM MDT TUE OCT 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS ARE EXPECTED TODAY ACROSS EASTERN IDAHO. WINDS
OF 15-25 MPH SUSTAINED WITH GUSTS OF 25-35 MPH WILL DEVELOP THIS
AFTERNOON AND LAST INTO THE EARLY EVENING HOURS. A RED FLAG
WARNING FOR FIRE WEATHER ZONES 409...410...412 AND 413 DUE TO
STRONG WINDS AND LOW HUMIDITY IS IN EFFECT FROM NOON THROUGH 8PM.
WINDS WILL DIMINISH SOMEWHAT OVERNIGHT...BUT WILL REMAIN BREEZY AT
TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PERIOD OF COLDER WEATHER WILL BEGIN TOMORROW AND LAST INTO THE
WEEKEND. HIGHS ON WEDNESDAY WILL BE 15-25 DEGREES COLDER THAN
TUESDAY. IT WILL BE COLD ACROSS ALL OF EASTERN IDAHO BY THURSDAY
MORNING...WITH ALL AREAS SEEING A FREEZE EVENT SHAPING UP. A HARD
FREEZE AND SEASON-ENDING IS POSSIBLE IN MOST AREAS EXPECT THE
MAGIC VALLEY AND SOUTHERN HIGHLANDS. A FREEZE WATCH IS IN EFFECT
FOR ALL SNAKE PLAIN ZONES.

HIGHS IN THE 50S/LOW 60S FOR THE VALLEYS AND 30S/40S IN THE
MOUNTAINS ARE EXPECTED FROM WEDNESDAY INTO THE WEEKEND WITH LITTLE
MODERATION. LOWS WILL BE IN THE 10S AND 20S FOR MANY AREAS THROUGH
THE PERIOD AS WELL. THE EXCEPTIONS WILL BE IN THE HIGH MOUNTAIN
VALLEYS LIKE STANLEY WHERE IT WILL BE IN THE SINGLE DIGITS...AND
THE MAGIC VALLEY/SOUTHERN HIGHLANDS WHERE IT WILL BE IN LOW 30S.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Oct 2, 1:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
149 PM MDT TUE OCT 2 2012

IDZ018-019-022>025-031-032-031100-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...
ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY...
KETCHUM...SUN VALLEY...BELLEVUE...CAREY...ARCO...CHALLIS...MACKAY
149 PM MDT TUE OCT 2 2012

...FIRST SURGE OF COLDER FALL AIR ARRIVES WEDNESDAY...

THE FIRST SURGE OF COLD AND MORE FALL LIKE AIR WILL MOVE INTO
EASTERN IDAHO ON WEDNESDAY. TEMPERATURES WILL BE 15 TO 25 DEGREES
COLDER WHEN COMPARED TO TUESDAY...WITH HIGHS IN THE 50S AND LOW
60S FOR THE VALLEYS AND 30S OR 40S IN THE MOUNTAINS. POCKETS OF
LIGHT RAIN OR SNOW WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT
ALONG THE DIVIDE OTHERWISE EASTERN IDAHO WILL REMAIN DRY. BY
THURSDAY MORNING...A FREEZE EVENT IS EXPECTED FOR ALL AREAS OF
EASTERN IDAHO WITH SOME AREAS SEEING A HARD AND SEASON ENDING
FREEZE. EXPECT SIMILAR CONDITIONS TO LAST THROUGH THE WEEKEND. IF
YOU HAVE NOT DONE SO...NOW IS A GOOD TIME TO PREPARE YOUR
HOME...PETS AND GARDENS FOR THE COLD WEATHER AHEAD.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 3:13 AM MDTFreeze WatchPIH11 hr
Oct 2, 3:15 AM MDTRed Flag WarningPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 8 more17 hr

Nearby

Freeze Warnings in Idaho, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.